Discussions By Condition: Sexual conditions

Worrying periods...

Posted In: Sexual conditions 1 Replies
  • Posted By: Oreo_23
  • June 7, 2009
  • 09:01 PM

I started my periods at 16. My first one was heavy and lasted 2 weeks. Since then I have had periods infrequently. I am now 24 and in the last 8 years I have had maybe 20. One every 4/5 months or so.

I did try taking the pill and this did give me regular periods but it also made me feel very sick.

I had the contraceptive injection and bled constantly for 6 months. This only ended when my doctor prescribed HRT patches. :eek:

My periods when they do occur are now so heavy that I find it difficult to leave the house. I have to take tranexamic acid to control the bleeding. I have a moon cup and therefore can measure the amount of fluid, it is in the region of 600mL per period. apparantly over 80mL is considered heavy bleeding.:(

I have only had one so far this year.

I had a scan a few years back and it showed everything as normal.

My doctor doesn't seem concerned. He thinks that I only percieve the blood loss as high. He thinks I should go on the pill if I want regular periods. :confused:

Can anyone help?

Reply Flag this Discussion

1 Replies:

  • Hi. I can relate to what you are experiencing! I had the most horrible time trying to take birth control. I would get extremely nausiated and would even vomit. I tried Ortho Evra, Lo Ovral, Ortho Tri Cyclen, Yaz... You name it I tried it.I was experiencing severe cramping and it made it hard to go to work at times. I also started having large clotting and heavy periods. We stopped birth control efforts because they all made me vomit, but endometriosis became a concern.Finally my Doctor, switched from a Estrogen bases birth control to NorEthidrone based birth control. Ex) Ortho Micronor. Many people are sensitive to the Estrogen that is in birth control pills. If you can talk to your doctor see if he will try the NorEthidrone based pills. Hopefully it works... if not atleast you have exhausted another option.If your doctor does not seem concerned about you or you get the feeling he is no longer really LISTENING to you, my best advice is to be strong, be firm and get a referral to someone else! Find a doctor who will listen. Have you asked your doctor if a DNC could help you?Good luck! I hope you feel better!
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?